Mississippi, 2001

Damaging Winds in Mississippi, July 3, 2001

July 3, 2001 · NWS JAN · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 3, 9:45 AM CST, 3 hours earlier.

Area forecast discussion, Jul 3, 9:45 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT TUE JUL 3 2001

MODIFIED OBSERVED AREA 12Z SOUNDINGS INDICATE HIGH SFC-BASED
CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 4000 TO 4500 J/KG
ACROSS THE AREA AND FAIRLY HIGH PRECIPITABLE WATER CONTENT OF
1.75 TO 2.00 INCHES. THIS WILL LEND TO LARGE AREAS OF AFTN
SHOWER/TSTM ACTIVITY AS IMPLIED BY CURRENT FORECAST. SO DO
NOT PLAN ANY SIGNIFICANT FORECAST CHANGES...MAY UP 3PRECIP
CHANCES A LITTLE SOUTHEAST COUNTIES WHERE PRECIP IS A LITTLE
MORE IMMENENT.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Local storm report, Jul 3, 8:30 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 AM CDT WED JUL 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0400 PM    PINOLA                    MS   WIND DAMAGE
07/02/01   SIMPSON                        A FEW TREES DOWN
                                          REPORTED BY SIMPSON
                                          COUNTY SHERIFF'S DEPT
Special weather statement, Jul 3, 12:32 PM CST, 13 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT TUE JUL 03 2001

...THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST AND EAST
CENTRAL LOUISIANA...AND MUCH OF MISSISSIPPI. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE.

WEAK LOW LEVEL FLOW FROM THE GULF OF MEXICO WILL CONTINUE TO
ALLOW PLENTIFUL MOISTURE TO ADVECT INTO THE LOWER MISSISSIPPI
VALLEY TODAY.  MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR
DURING THE AFTERNOON AND EARLY EVENING HOURS. THE ATMOSPHERE WILL
BE VERY UNSTABLE AND MOIST...
ALLOWING FOR GOOD COVERAGE OF THUNDERSTORMS. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WIND GUSTS UP TO 60 MPH.
ALSO...SMALL HAIL AND FREQUENT LIGHTNING WILL BE LIKELY WITH
STRONGER STORMS.

ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH
TONIGHT.

...FLOODING...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST AND EAST
CENTRAL LOUISIANA...AND MUCH OF MISSISSIPPI. THUNDERSTORMS WILL
BE SLOW-MOVING AND COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES WITHIN A ONE TO TWO HOUR PERIOD. THIS HEAVY RAIN WILL
CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Little Rock radar (KLZK), 168 km away, was scanning. The volume nearest the first event began at 18:46 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bolivar

When
July 3, 12:45 PM CST
Where
Bolivar County, Shelby
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.950, -90.783

Several trees were blown down.

Thunderstorm Wind, Bolivar

When
July 3, 1:05 PM CST
Where
Bolivar County, Cleveland
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.750, -90.733

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257261, 5257262.